Rotigotine Patches


#1

Hiya

I am due to start taking Rotigotine patches soon, starting at 2mg and working way up weekly.  Already take Stalevo and Amantamine.

Your experience of Rotigotine (negative and positive) would be appreciated.

 

Thanks all.


#2

hi, 

 i used the patches for 6 months firstly 2mg then 4 mg (both low dosages i am told). All i can say is, it was not the drug for me.... slowly (so slow i didn't notice at first) my behaviours changed, firstly not sleeping, which seemed ok, some nights 3 hours were enough, but i was never tired through the day, talking and hyper activeness crept in. my dosage was increased to 4 mg and things got so worse. It felt like my brain would never switch off, i became obsessed with things, planning, double checking things. my anxiety levels went through the roof and i became paranoid. i felt terrible. My GP reduced to 2mg again, things got better. i stopped it all together now and i can say i feel so much better. My mind is now at rest again. my tremors are worse but its worth putting up with. don't need to tell you we are all different and meds respond differently for all of us. you might be fine, just be cautious. good luck with it. 


#3

I used Neupro patches for some months.  I suffered from:

Weight gain.  I think I put on a stone in six months.  I was always hungry.

Extreme insomnia, I did most of my sleeping during the day.

I dozed off while driving and had to give up my license.

I too became obsessed and hyper.  There was a point at which I thought I was nearing a major scientific discovery and that I should disconnect my PC from the Internet in case the Chinese got wind of it.

Then there were those red patches on my skin.

My mobility improved greatly, but at too great a price.  The one thing I noticed when taking Dopamine Agonists was that while I was taking them, everything seemed normal.  But after I stopped taking them, I realised I had been a complete twit.

I hope it works for you, but please be careful.

Peter.

 


#4

Hi,

I have been using Rotigotine patches for several years now, my current dose is 14mg/24hrs.The only problem I have ever had with them is getting them to stick.

I sometimes used to think they weren't  doing anything but on the odd occasion when I have run short I have felt decidedly unwell suffering from external and internal tremors and feeling very weak and immobile.

I understand that some people suffer dreadful side effects with them but just wanted to point out they can have positive effects too. 

Regards

mrtoad

 


#5

I started on Rotigotine patches two days ago - so far, only disturbed sleep and today the patch is making my skin itch. I'm not sure if they're helping because I'm also coming off Seroxat (for anxiety) which made my PD symptoms ten times worse (so I'm feeling a lot better anyway).

Martini: how did you feel before you dosed off while driving? Did you feel sleepy or did you just drop off without warning?


#6

I had a little warning of sleepiness, however after a while even though I knew I was driving and it would be stupid and dangerous to go to sleep, I just could not keep my eyes open no matter how hard I tried.

One day, I was driving along a lane on the way home and I dozed off.  Car went a short distance up a grass verge I woke up in time to retrieve the situation. Luckily no damage was done.  Once I got home, I decided to stop driving.

Peter.


#7

That's really frightening, Martini.

Are you on different meds now? 


#8

Yes I am on different medication and no longer have such episodes.  It is possible I may drive again, but not until my DBS has settled down.

Peter.

 


#9

The patches work all right for me, I have the 8mg/24hr version , but take a lot of PD medication and am not sure what does what and whether the patches were really necessary in the first place.Apparently, if you need more than 8 mg, you will need two patches as 8 mg is the max for a single patch. The problem then could be running out of suitable healthy skin to stick patches on and this could result in irritation.You are advised to rotate the patches on your body (the leaflet shows you where) and only use the same spot  once a fortnight. This might be difficult. They do make the skin itch and red while the patch is and this continues for about 24 hrs after.

.I tolerate Dopamine Agonists well, except for weight gain( very good appetite!), 

     Kate


#10

I have been on rotogitine patches nearly a year, 1mg. Tried 2.mg, bad acid reflux,, but I do have ibs.

tried tablets before ,made me very sick.

i generally sleep well, had restless legs before patches.

have got stiffer, see nurse soon, try 2mg patches again. 

No other side effects.

no problems with skin.

hope this helps.


#11

I am on 6mg rotogine patches and 4 sinemet plus on day.  No itching or redness for longer than 15 minutes.  Some problems with them sticking.  Other times quite painful to remove.  No compulsions

Does anyone know of any equivalence figures comparing rogotine with sinemet please?  Appparently they put people on patches for their stay in hospital and there are comparative tables but I haven't found one which fits my case..


#12

I've been on the patches for seven days now and there's no difference in my symptoms at all. From day 1 I've had disturbed sleep but that's the only effect.

Does this mean the dose (4mg) is too low, or that this isn't the right medication for me?


#13

I am on 12mg/24hrs (an 8 and a 4) plus 3 sinemet tablets/day. I have  been using the patches since my diagnoses 3 years ago, the only problems I had with patches are  some itching and redness on my arms and getting them to stick. I have found that microporous tape works a treat


#14

Hi Tabbycat

 

I believe  4 mg patch is the lowest effective dose for PD.  They give up to 3 mg to people who have restless legs and no PD.  My Parkinsons Nurse said that she thought it took up to six weeks to get the full effect even though the received wisdom is that the effect is much quicker.


#15

Thanks EileenPatricia, I guess I'll give it a bit longer then.smile


#16

I had the worst night's sleep ever last night - not only did I wake every hour, I also had terrible restless legs, which I never usually get at night.

Since I have an appointment with my GP this afternoon (wish me luck!). I haven't put a new patch on today


#17

Very interesting.  As at 6.41pm, the summary page for this thread says Tabbycat made a post today (18/11/15) at 12.35pm.  However, the last post shown is dated 1 October 2015 9.34am.

There may be a problem.

Peter.

 

 

 

 


#18

Hi Martini,

Thanks for alerting us to unusual things in the forum. This is actually a harmless one. The Digital Team have been updating tags in threads like this to make them easier to find in searches, etc. As the thread has been updated, it will appear as updated, even if there are no actual new contributions. That timestamp is probably the time when the thread was updated this morning, rather than the time Tabbycat posted the last contribution as you noticed.

This might happen with more threads over the next few days, so apologies for any confusion caused. The aim is to make the forum a more useful space, so please bear with us!

Best wishes,
Mara
Moderation Team


#19

Please be aware there is real bad side effects. Not everyone will get them but it can happen. My son suffered badly from them with no help from the dr’s involved with him. Starting from the less harmful ones, weight gain, falling asleep even when talking to you, spending money (this one they did keep saying about) swelling of the feet, low blood pressure , tormented with hypersexuality, snd suicidal thoughts, after 7 years of not knowing that all these thoughts and things happening to him was because of the patches the dr’s decided he needed a change in his meds as in there words "the poor man was demented and needed off the patches. They put him on madopar. After 6 weeks in the hospital getting the dose right. They let him out only for him 3 days later he attempted to kill himself . But thankfully we got him one Time. He is now in a psychiatric hospital with 24 hour watch getting took of the madopar.